Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 52, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at May 17, 2018, 9:05 AM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2018, 9:05 AM CDT (14:05 UTC)
- Expired
- May 18, 2018, 10:00 AM CDT
- In force
- 25 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
920 WHUS73 KMKX 171405 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 905 AM CDT Thu May 17 2018 ...Gusty Winds Today Stay Onshore Overnight... LMZ643-644-172215- /O.NEW.KMKX.SC.Y.0052.180517T1405Z-180518T0500Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 905 AM CDT Thu May 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect until midnight CDT tonight. * WINDS: North to northeast 15 to 20 knots. Gusts to 25 knots. * WAVES: 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ645-646-172215- /O.NEW.KMKX.SC.Y.0052.180517T1405Z-180518T1500Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 905 AM CDT Thu May 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT FRIDAY... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect until 10 AM CDT Friday. * WINDS: North to northeast 15 to 25 knots. * WAVES: 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
346 WHUS73 KMKX 171955 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 255 PM CDT Thu May 17 2018 ...Gusty Winds Today Stay Onshore Overnight... LMZ643-644-180400- /O.CON.KMKX.SC.Y.0052.000000T0000Z-180518T0500Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 255 PM CDT Thu May 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WINDS: North to northeast 15 to 20 knots. Gusts to 25 knots. Winds shifting northeast this evening. * WAVES: 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ645-646-180400- /O.CON.KMKX.SC.Y.0052.000000T0000Z-180518T1500Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 255 PM CDT Thu May 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY... * WINDS: North to northeast 15 to 25 knots through this evening shifting east 10 to 20 knots. * WAVES: 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
254 WHUS73 KMKX 180217 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 917 PM CDT Thu May 17 2018 ...Gusty Northeast Winds Overnight... LMZ644-181030- /O.EXT.KMKX.SC.Y.0052.000000T0000Z-180518T1500Z/ Port Washington to North Point Light WI- 917 PM CDT Thu May 17 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT FRIDAY... The Small Craft Advisory is now in effect until 10 AM CDT Friday. * WINDS: North to northeast 15 to 20 knots. Gusts to 25 knots. Winds veering northeast tonight. * WAVES: 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ643-180500- /O.CON.KMKX.SC.Y.0052.000000T0000Z-180518T0500Z/ Sheboygan to Port Washington WI- 917 PM CDT Thu May 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WINDS: North to northeast 15 to 20 knots. Gusts to 25 knots. Winds veering northeast tonight. * WAVES: 3 to 5 feet diminishing to 3 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ645-646-181030- /O.CON.KMKX.SC.Y.0052.000000T0000Z-180518T1500Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 917 PM CDT Thu May 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY... * WINDS: North to northeast 15 to 25 knots veering east 10 to 20 knots. * WAVES: 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
690 WHUS73 KMKX 180801 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 301 AM CDT Fri May 18 2018 ...LINGERING HIGH WAVES THIS MORNING... LMZ644>646-181500- /O.CON.KMKX.SC.Y.0052.000000T0000Z-180518T1500Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 301 AM CDT Fri May 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WINDS: Northeast 10 to 15 knots. * WAVES: 3 to 5 feet becoming 2 to 4 feet by late morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
246 WHUS73 KMKX 181438 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 938 AM CDT Fri May 18 2018 ...Winds and Waves have Decreased... LMZ644>646-181545- /O.EXP.KMKX.SC.Y.0052.000000T0000Z-180518T1500Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 938 AM CDT Fri May 18 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... The Small Craft Advisory will expire at 10 AM CDT this morning. Winds and waves have subsided below Small Craft Advisory levels, and are expected to remain at these levels through the rest of today and tonight. $$ www.weather.gov/mkx MBK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 17, 6:13 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 17, 6:13 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 613 AM CDT Thu May 17 2018 .UPDATE...The forecast is on track for today and tonight. && .AVIATION(12Z TAFS)...Mostly clear to partly cloudy today and tonight with VFR conditions expected. && .PREV DISCUSSION... (Issued 328 AM CDT Thu May 17 2018) DISCUSSION... Today and tonight...Forecast Confidence is high. A cold front on nly winds is currently moving swd into S WI. Enely winds will then prevail the remainder of the day with cooler temps than yesterday, especially over ern WI. The winds will turn ely for Fri as large high pressure continues to move ewd across S Canada. Temps on Fri similar to today. Friday...Forecast confidence is high. High pressure will still dominate, but clouds will be increasing from the south during the afternoon. Still a very pleasant day, although areas near Lake Michigan will still be cooled down by the easterly winds off the lake. Friday night and Saturday...Forecast confidence is high. A weak low pressure system will lift north out of the Tennessee/Ohio Valley region, taking a more western approach than was previously thought. Thus, we'll see low level moisture increase over the western Great Lakes, including southern Wisconsin, resulting in shower chances mainly for southeast Wisconsin later Friday night into Saturday morning. This stuff will push off to the east by Saturday afternoon in response to the next trough approaching from the west. Northeast winds will keep it cool near Lake Michigan. Saturday night through Monday...Forecast confidence is medium. The trough approaching from the west has slowed down some due to the leading wave holding things up for a few hours. The GFS and Canadian are very slow with this wave, keeping it showery into Monday evening. There is some thunder potential through Sunday night, but nothing serious. The CAPE is mostly elevated and rather weak. Meanwhile, the ECMWF continues to be the most progressive, clearing the rain out by sunrise Monday. The east to northeast winds will continue to keep it cooler near the lake. Tuesday through Thursday...Forecast confidence is medium. High pressure re-exerts its dominance across the area. In general, we should be dry. The GFS and the ECMWF are dry through the period, while the Canadian is trying to bring some showers across the south Wednesday afternoon into Thursday. We'll carry some small rain chances, but confidence isn't very high. AVIATION(06Z TAFS)...Mostly clear to partly cloudy today and tonight with VFR conditions expected. MARINE...A cold front will turn winds from light westerly to modest nely early this morning. Brief wind gusts around 20 kts will be possible. Modest enely winds will then prevail today and Fri. The winds may become high enough for 4 to 5 foot waves but too marginal at this time for an advisory. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Gehring Today/Tonight and Aviation/Marine...Gehring Friday THROUGH Wednesday...Davis
Hazardous weather outlook, May 17, 3:43 AM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 343 AM CDT Thu May 17 2018 WIZ046-047-051-052-056>060-062>072-180845- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 343 AM CDT Thu May 17 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There are small chances for thunderstorms Sunday afternoon and night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-180845- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 343 AM CDT Thu May 17 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight Northeast to east winds will result in waves approaching small craft advisory levels north of Port Washington this afternoon into this evening and south of Milwaukee later tonight into Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There are small chances for thunderstorms Sunday afternoon and Sunday night. www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.